MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8401, S ALEXIS O WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8401, S ALEXIS O WND PROT/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8401
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure performed: laminectomy.Description of event: [facility] english version of event description: when the attending physician removed alexis at the end of surgery, he checked the surface of alexis and confirmed that there were holes.The shape of the holes appears to be crushed visually.At that time, it was confirmed whether or not the debris had fallen into the body cavity, the debris was found, and the confirmed debris was taken out.The doctor also matched the perforated alexis with the debris, but the doctor wasn't sure if all the debris could be removed from the body cavity.The facility asks the manufacturer for their views on the risks of residual debris in the body cavity.The facility stated that the instruments used violently interfered with alexis during a series of surgical procedures, which is believed to be the cause of the damage.The postoperative course of the patient is so far good.The used instruments are reamer, drill, hammer, bone saw, bone head remover, rasp and so on.Translated japanese version of event description: used in surgery for spinal canal stenosis.I used it according to the attached text, but when i removed the retractor after the surgery, some damage was seen, so i will report it.Instrument usage example) cups, modular heads, reamer, hammer, drill, bone saw, bone head remover, rasp etc.At what stage of the procedure did the problem occur? in the middle of the procedure what is the device (combination device) used in alexis? the above can be considered how was the equipment used in alexis used? when i cut or scraped the bone, i put in and out the sample of the head and stem.Is alexis torn or shattered? it is visually damaged and crushed.Can you tell me the details of the operation of the device (what kind of operation when doing it, etc.) that "violently interfered with the sheath while operating the device"? it is a series of surgical operations, not a specific operation.The customer requests the investigation report.Lot traces to 1019226.Product is available for return.Type of intervention: "the debris was found, and the confirmed debris was taken out." patient status: the skin irritation was occurred by using this product.This irritation has already cured.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed there were tears and scratches in the sheath material.Based on condition of the returned unit and the description of the event, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.The event unit was used in a laminectomy procedure, which indicates that the device was used off label.Per the instructions for use (ifu), "the alexis o wound protector/ retractor is a device that allows the surgeon to access the abdominal cavity through an atraumatically retracted wound, providing maximum exposure with minimum incision size.In addition, indicated sizes may be used to access the thoracic cavity or other soft tissue retraction during cardiac and general surgical procedures." the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure performed: laminectomy description of event: [facility] english version of event description: when the attending physician removed alexis at the end of surgery, he checked the surface of alexis and confirmed that there were holes.The shape of the holes appears to be crushed visually.At that time, it was confirmed whether or not the debris had fallen into the body cavity, the debris was found, and the confirmed debris was taken out.The doctor also matched the perforated alexis with the debris, but the doctor wasn't sure if all the debris could be removed from the body cavity.The facility asks the manufacturer for their views on the risks of residual debris in the body cavity.The facility stated that the instruments used violently interfered with alexis during a series of surgical procedures, which is believed to be the cause of the damage.The postoperative course of the patient is so far good.The used instruments are reamer, drill, hammer, bone saw, bone head remover, rasp and so on.Translated japanese version of event description: used in surgery for spinal canal stenosis.I used it according to the attached text, but when i removed the retractor after the surgery, some damage was seen, so i will report it.Instrument usage example) cups, modular heads, reamer, hammer, drill, bone saw, bone head remover, rasp etc.At what stage of the procedure did the problem occur? in the middle of the procedure what is the device (combination device) used in alexis? the above can be considered how was the equipment used in alexis used? when i cut or scraped the bone, i put in and out the sample of the head and stem.Is alexis torn or shattered? it is visually damaged and crushed.Can you tell me the details of the operation of the device (what kind of operation when doing it, etc.) that "violently interfered with the sheath while operating the device"? it is a series of surgical operations, not a specific operation.Lot traces to 1019226.Product is available for return.Type of intervention: "the debris was found, and the confirmed debris was taken out" patient status: the skin irritation was occurred by using this product.This irritation has already cured.

Brand Name
C8401, S ALEXIS O WND PROT/RET 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14338615
Report Number2027111-2022-00591
Device Sequence Number6218017
Product Code KGW
UDI-Device Identifier00607915117252
UDI-Public(01)00607915117252(17)231119(30)01(10)1400798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberC8401
Device Catalogue Number100938801
Device Lot Number1400798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAMER, DRILL, HAMMER, SAW, BONE HEAD REMOVER
Patient SexUnknown